Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Finely $\mu$-harmonic functions of a Markov process

Author: R. K. Getoor
Journal: Trans. Amer. Math. Soc. 354 (2002), 901-924
MSC (2000): Primary 60J40; Secondary 60J25, 60J45, 31C05
Published electronically: October 4, 2001
MathSciNet review: 1867363
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a Borel right process and $m$ a fixed excessive measure. Given a finely open nearly Borel set $G$ we define an operator $\Lambda_G$ which we regard as an extension of the restriction to $G$ of the generator of $X$. It maps functions on $E$ to (locally) signed measures on $G$ not charging $m$-semipolars. Given a locally smooth signed measure $\mu$ we define $h$ to be (finely) $\mu$-harmonic on $G$ provided $(\Lambda_G + \mu) h = 0$ on $G$ and denote the class of such $h$ by $\mathcal H^\mu_f (G)$. Under mild conditions on $X$ we show that $h \in \mathcal H^\mu_f (G)$ is equivalent to a local ``Poisson'' representation of $h$. We characterize $\mathcal H^\mu_f (G)$ by an analog of the mean value property under secondary assumptions. We obtain global Poisson type representations and study the Dirichlet problem for elements of $\mathcal H^\mu_f (G)$ under suitable finiteness hypotheses. The results take their nicest form when specialized to Hunt processes.

References [Enhancements On Off] (What's this?)

  • [A73] J. Azéma: Théorie générale des processes et retournement du temps, Ann. Sci. de l'Ecole Norm. Sup. 6 (1973), 459-519. MR 51:1977
  • [BG68] R. M. Blumenthal and R. K. Getoor: Markov Processes and Potential Theory, Academic Press, New York, 1968. MR 41:9348
  • [Bo99] K. Bogdan: Representation of $\alpha$-harmonic functions in Lipschitz domains, Hiroshima Math. J. 29 (1999), 227-243. MR 2001a:31011
  • [CS98] Z. Q. Chen and R. Song: Martin boundary and integral representation for harmonic functions of symmetric stable processes, J. Funct. Anal. 159 (1998), 267-294. MR 2000d:60128
  • [CZ95] K. L. Chung and Z. Zhao: From Brownian Motion to Schrödinger's Equation, Springer, Berlin-Heidelberg-New York, 1995. MR 96f:60140
  • [DM] C. Dellacherie and P. A. Meyer: Probabilités et Potentiel, Ch. I-IV (1975), Ch. V-VIII (1980), Ch. IX-XI (1983), Ch. XII-XVI (1987), Hermann, Paris. MR 58:7757; MR 82b:60001; MR 86b:60003; MR 88k:60002
  • [Dy65] E. B. Dynkin: Markov Processes, Moscow, 1963. MR 33:1886. English translation in two volumes, Springer, Berlin, 1965. MR 33:1887
  • [F87] P. J. Fitzsimmons: Homogeneous random measures and a weak order for excessive measures of a Markov process, Trans. Amer. Math. Soc. 303 (1987), 431-478. MR 89c:60088
  • [FG88] P. J. Fitzsimmons and R. K. Getoor: Revuz measures and time changes, Math. Z. 199 (1988), 233-256. MR 89h:60124
  • [FG96] P. J. Fitzsimmons and R. K. Getoor: Smooth measures and continuous additive functionals of right Markov processes; Itó's Stochastic Calculus and Probability Theory, Springer, Berlin, Heidelberg, New York, 1996, pp. 31-49. MR 98g:60137
  • [FOT94] M. Fukushima, Y. Oshima and M. Takeda: Dirichlet Forms and Symmetric Markov Processes, de Gruyter, Berlin-New York, 1994. MR 96f:60126
  • [G80] R. K. Getoor: Transience and recurrence of Markov processes; Sem. Prob. XIV, Springer Lecture Notes in Math. Vol. 784, Springer, Berlin, 1980, pp. 397-409. MR 82c:60131
  • [G90] R. K. Getoor: Excessive Measures, Birkhäuser, Boston, 1990. MR 92i:60135
  • [G99a] R. K. Getoor: Measure perturbations of Markovian semigroups, Pot. Anal. 11 (1999), 101-133. MR 2001c:60119
  • [G99b] R. K. Getoor: An extended generator and Schrödinger equations, Electronic J. Prob. 4 (1999), paper #19. MR 2001c:60115
  • [GS84] R. K. Getoor and M. J. Sharpe: Naturality, standardness and weak duality, Z. Wahrscheinlichkeits theorie verw. Geb. 67 (1984), 1-62. MR 86f:60093
  • [GH98] A. Grigor'yan and W. Hansen: A Liouville property for Schrödinger operators, Math. Ann. 312 (1998), 659-716. MR 2000a:58092
  • [H96] W. Hansen: Restricted mean value property and harmonic functions; Potential Theory-ICPT 94 (Král, Lukés, Netuka, Veselý, eds.), de Gruyter, Berlin-New York, 1996, pp. 67-90. MR 97g:31005
  • [M62] P. A. Meyer: Fonctionnelles multiplicatives et additives de Markov, Ann. Inst. Fourier 12 (1962), 125-230. MR 25:3570
  • [Re70] D. Revuz: Mesures associées aux fonctionnelles additives de Markov I, Trans. Amer. Math. Soc. 148 (1970), 501-531. MR 43:5611
  • [Sh88] M. Sharpe: General Theory of Markov Processes, Academic Press, New York, 1988. MR 89m:60169
  • [SS00] W. Stummer and K.-The. Sturm: On exponentials of additive functionals of Markov processes, Stoch. Processes and Appl. 85 (2000), 45-60. MR 2001b:60093

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60J40, 60J25, 60J45, 31C05

Retrieve articles in all journals with MSC (2000): 60J40, 60J25, 60J45, 31C05

Additional Information

R. K. Getoor
Affiliation: Department of Mathematics, University of California, San Diego, La Jolla, California 92093-0112

Keywords: Markov processes, harmonic functions, Schr\"odinger operators, Poisson representation, Dirichlet problem
Received by editor(s): October 26, 2000
Received by editor(s) in revised form: April 11, 2001
Published electronically: October 4, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society